Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 42, NWS Gaylord, MI

May 31, 2011Alcona County, Iosco County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 31, 2011, 7:58 PM EDT for Alcona County, Iosco County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2011, 7:58 PM EDT (23:58 UTC)
Expired
May 31, 2011, 8:44 PM EDT
In force
46 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alcona County, MI, Iosco County, MI

The radar

The NCL Michigan radar (KAPX), 110 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 1:56 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 12.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1224 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-181 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WUUS53 KAPX 312358
SVRAPX
MIC001-069-010100-
/O.NEW.KAPX.SV.W.0042.110531T2358Z-110601T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
758 PM EDT TUE MAY 31 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALCONA COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHERN IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 900 PM EDT

* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HALE...OR 10 MILES SOUTH OF GLENNIE...AND MOVING NORTHEAST AT 50
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLENNIE...AU SABLE...OSCODA...HARRISVILLE...WURTSMITH AIRFIELD...
  MIKADO...BARTON CITY...LINCOLN...HARRISVILLE STATE PARK...SPRUCE...
  BLACK RIVER...NEGWEGON STATE PARK...SID TOWN...WILBER AND MILEN
  TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4465 8327 4461 8330 4453 8330 4440 8331
      4437 8333 4434 8332 4429 8387 4451 8388
      4486 8351 4486 8332 4482 8328 4474 8329
      4471 8326
TIME...MOT...LOC 2358Z 220DEG 41KT 4448 8371
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
793 
WWUS34 KAPX 010009 RRA
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
809 PM EDT TUE MAY 31 2011

MIC001-069-010100-
/O.CON.KAPX.SV.W.0042.000000T0000Z-110601T0100Z/
ALCONA MI-IOSCO MI-
809 PM EDT TUE MAY 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN IOSCO
AND SOUTHEASTERN ALCONA COUNTIES UNTIL 900 PM EDT...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF GLENNIE...MOVING
NORTHEAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LINCOLN...HARRISVILLE AND HARRISVILLE STATE PARK AROUND 820 PM EDT.
  SPRUCE AROUND 825 PM EDT.
  BLACK RIVER AND NEGWEGON STATE PARK AROUND 830 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4465 8327 4461 8330 4453 8330 4440 8331
      4437 8333 4434 8332 4429 8387 4451 8388
      4486 8351 4486 8332 4482 8328 4474 8329
      4471 8326
TIME...MOT...LOC 0010Z 223DEG 47KT 4460 8353
WIND...HAIL 60MPH 0.75IN

$$
253 
WWUS34 KAPX 010018
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
818 PM EDT TUE MAY 31 2011

MIC069-010028-
/O.CAN.KAPX.SV.W.0042.000000T0000Z-110601T0100Z/
IOSCO MI-
818 PM EDT TUE MAY 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IOSCO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4465 8327 4461 8330 4453 8330 4451 8331
      4451 8387 4486 8351 4486 8332 4481 8328
      4474 8329 4471 8326
TIME...MOT...LOC 0018Z 223DEG 47KT 4468 8345
WIND...HAIL <50MPH <.50IN

$$

MIC001-010100-
/O.CON.KAPX.SV.W.0042.000000T0000Z-110601T0100Z/
ALCONA MI-
818 PM EDT TUE MAY 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ALCONA COUNTY UNTIL 900 PM EDT...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF BARTON CITY...OR
9 MILES EAST OF GLENNIE...MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRUCE AROUND 825 PM EDT.
  BLACK RIVER AND NEGWEGON STATE PARK AROUND 830 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4465 8327 4461 8330 4453 8330 4451 8331
      4451 8387 4486 8351 4486 8332 4481 8328
      4474 8329 4471 8326
TIME...MOT...LOC 0018Z 223DEG 47KT 4468 8345
WIND...HAIL 60MPH 0.75IN

$$
280 
WWUS34 KAPX 010033
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
833 PM EDT TUE MAY 31 2011

MIC001-010100-
/O.CON.KAPX.SV.W.0042.000000T0000Z-110601T0100Z/
ALCONA MI-
833 PM EDT TUE MAY 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ALCONA COUNTY UNTIL 900 PM EDT...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BLACK RIVER...OR 9 MILES NORTH
OF HARRISVILLE...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4467 8327 4465 8327 4461 8330 4463 8369
      4486 8351 4486 8332 4481 8328 4474 8329
      4471 8326
TIME...MOT...LOC 0034Z 221DEG 45KT 4483 8328
WIND...HAIL 60MPH 0.75IN

$$



JZ
564 
WWUS34 KAPX 010044
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
844 PM EDT TUE MAY 31 2011

MIC001-010054-
/O.CAN.KAPX.SV.W.0042.000000T0000Z-110601T0100Z/
ALCONA MI-
844 PM EDT TUE MAY 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALCONA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4467 8327 4465 8327 4461 8330 4463 8369
      4486 8351 4486 8332 4481 8328 4474 8329
      4471 8326
TIME...MOT...LOC 0044Z 221DEG 45KT 4492 8316
WIND...HAIL <50MPH <.50IN

$$



JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:38 PM EDT, 20 minutes earlier.

Area forecast discussion, May 31, 7:38 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
738 PM EDT TUE MAY 31 2011

.SYNOPSIS.../ISSUED AT 330 PM/

A STRONG AREA OF LOW PRESSURE OVER SOUTHERN MANITOBA WILL MOVE
QUICKLY TOWARD HUDSON BAY BY WEDNESDAY MORNING...SWINGING A COLD
FRONT THROUGH MICHIGAN TONIGHT. IN ADVANCE OF THE FRONT IS THE LINE
OF STRONG THUNDERSTORMS THAT IS CURRENTLY MARCHING ACROSS THE
AREA...AND SHOULD CLEAR THE LOWER PENINSULA BY MIDNIGHT. MUCH
COOLER...THOUGH SEASONAL...TEMPERATURES WILL BE IN STORE FOR
WEDNESDAY...WITH STRONG WESTERLY WINDS THROUGH THE DURATION OF THE
DAY.

BERGER

&&

.SHORT TERM.../ISSUED AT 330 PM/...TONIGHT

COLD FRONT ACROSS CENTRAL WISCONSIN MAKING STEADY EAST PROGRESS
AHEAD OF SEASONABLY STRONG SHORTWAVE TROUGH ENTERING THE WESTERN
LAKES. IMPRESSIVE LATE MAY HEAT ACROSS NORTHERN MICHIGAN AHEAD OF
THESE FEATURES...WITH A FEW RECORD HIGHS ALREADY BROKEN AS SOME
AREAS HAVE MANAGED TO CLIMB INTO THE LOWER 90S. EVEN QUITE "MUGGY"
BY NORTHERN MICHIGAN STANDARDS...WITH DEWPOINTS MAINTAINING
THEMSELVES IN THE LOWER AND MIDDLE 60S. COMBINATION OF THE ABOVE
LEADING TO RATHER IMPRESSIVE INSTABILITY VALUES...WITH LAPS LOCAL
ANALYSIS SHOWING 1500 TO NEAR 3000 J/KG OF SURFACE BASED CAPE. THAT
SAID...MID LEVEL CAP CENTERED AT 800-700MB LEVEL PREVENTING MUCH
THUNDERSTORM ACTIVITY FROM BREAKING OUT JUST YET...ALTHOUGH EVIDENCE
OF LEADING EDGE OF UPSTREAM MID LEVEL COOLING ALREADY BECOMING
INCREASINGLY EVIDENT ON 18Z SPECIAL SOUNDING...FURTHER REINFORCED BY
RECENT SHOWER AND STORM DEVELOPMENT ACROSS NORTHERN LAKE MICHIGAN IN
THE PAST FEW HOURS. AREA PRIMED AND LOADED FOR RAPID UPSTREAM
CONVECTIVE GROWTH THROUGH THE REMAINDER OF THIS AFTERNOON...AND AS
SUCH...ALL OF NORTHERN MICHIGAN IS IN A SEVERE THUNDERSTORM WATCH
THROUGH 10 PM. AS ONE WOULD EXPECT...FORECAST CONCERNS CENTER ON
THIS SEVERE WEATHER POTENTIAL THROUGH THIS EVENING.

TONIGHT...DOWNSTAIRS AIRMASS LOCKED AND LOADED...JUST WAITING ON
APPROACHING COLD FRONT AND MID LEVEL COOLING TO KICK THINGS IN
MOTION. CONTINUE TO EXPECT RAPID UPTICK IN THUNDERSTORM ACTIVITY
SHORTLY...WITH QUICK TRANSITION TO QUASI-LINEAR CONVECTIVE SYSTEM
WITH EMBEDDED BOWING STRUCTURES AS MAIN FORCING ARRIVES. STRONG MID
LEVEL WINDS IN EXCESS OF 50 KNOTS...ALONG WITH MID LEVEL DRY
AIR...CONTINUES TO SUPPORT DAMAGING WIND POTENTIAL...ESPECIALLY
WHERE REAR INFLOW JET DYNAMICS FORCE RAPID BOWING WITHIN THE LINE
SEGMENT. LARGE HAIL ALSO REMAINS A CONCERN GIVEN ROTATING UPDRAFT
POTENTIAL AND GOOD CAPE IN THE FAVORED HAIL GROWTH ZONE.
FINALLY...ISOLATED TORNADOES REMAIN POSSIBLE...ESPECIALLY ALONG
LEADING EDGE OF/OR NEAR BOWING LINE SEGMENTS. FRONT...AND ASSOCIATED
THUNDERSTORM ACTIVITY EXPECTED TO EXIT QUICKLY STAGE RIGHT THIS
EVENING (JUST AFTER 10 PM OR SO)...WITH SKIES BECOMING CLEAR AS DEEP
LAYER DRY SLOT PINWHEELS INTO THE AREA. IT WILL REMAIN WINDY GIVEN
TIGHT PRESSURE GRADIENT ON SOUTH SIDE OF ONTARIO LOW PRESSURE. SOME
WRAP-AROUND MOISTURE MAY LEAD TO INCREASING CLOUD COVER LATE ACROSS
EASTERN UPPER MICHIGAN. CAA BEHIND THE FRONT RATHER IMPRESSIVE...AND
SHOULD DROP TEMPERATURES DOWN INTO THE 50S BY MORNING (AND BECOMING
MUCH LESS HUMID).

MSB

&&

.LONG TERM.../ISSUED AT 330 PM/...WEDNESDAY AND BEYOND

WEDNESDAY AND WEDNESDAY NIGHT...STORM SYSTEM WORKS INTO EASTERN
ONTARIO WITH NICE POCKET OF COOLER AIR ALOFT SCRAPING ACROSS EASTERN
UPPER. THERMAL GRADIENT WILL BE RATHER TIGHT...AND THE RESULT WILL
BE A TIGHT PRESSURE GRADIENT AS WELL. H8 WINDS ARE EXPECTED TO BE BE
40-50KTS...WITH MIXING TO THIS LEVEL...MAYBE 800MB. AS WE HEAD
THROUGH THE DAY...WINDS/WIND GUSTS WILL JUST GET STRONGER AND
STRONGER...TOPPING OUT IN THE 45 TO 50 MPH RANGE IN THE AFTERNOON.
HAVE GONE AHEAD AND HOISTED A WIND ADVISORY WITH THE EARLIER UPDATE.
AS FAR AS CHANCES FOR PRECIPITATION...NRN LOWER WILL BE IN FAIRLY
SUNNY SKIES MOST OF THE DAY. IN EASTERN UPPER...THERE IS A NARROW
CORRIDOR OF MOISTURE THAT WRAPS DOWN TO THE STRAITS. THIS MOISTURE
IS TOO SHALLOW (2000-2500 FEET) FOR ANY PRECIPITATION...BUT IT WILL
BE TRAPPED UNDER AN INVERSION BASED AROUND 750MB...FOR WHAT SHOULD
BE A FAIRLY CLOUDY SKY. WINDS WILL KEEP GOING INTO THE EVENING...BUT
SUBSIDE OF COURSE WITH NOCTURNAL COOLING AND THE ARRIVAL OF SFC HIGH
PRESSURE TOWARD DAYBREAK. HIGHS WILL RANGE FROM THE LOW 60S
NORTH...TO THE LOW TO MIDDLE 70S SOUTH. WINDS ARE NOT ONLY AN
ISSUE...BUT SO WILL FIRE WEATHER. DRIER AIR...TEMPERATURES INTO THE
LOWER HALF OF THE 70S...COMBINED WITH THE WIND WILL RESULT IN
ELEVATED FIRE DANGER. THIS IS ESPECIALLY TRUE FOR PORTIONS OF
NORTHEAST LOWER MICHIGAN...WHERE DOWNSLOPING WESTERLY WINDS WILL
BRING HUMIDITIES INTO THE 20-25% RANGE.

THURSDAY THROUGH FRIDAY...FAST MOVING HIGH PRESSURE WILL HIGH TAIL
IT OUT OF HERE BY THURSDAY EVENING. THE SUNNY SKIES AND AND LIGHT
WINDS THAT WE WILL ENJOY WON'T LAST LONG. HIGHS WILL BE IN THE MID
60S TO LOW 70S...WITH SOME HIGHER CLOUD ARRIVING THE SOUTHWEST LATE
IN THE DAY. THESE CLOUDS WILL CONTINUE TO EXPAND/THICKEN THURSDAY
NIGHT...AHEAD OF BUILDING HEIGHTS ALOFT AND AN ADVANCING WARM FRONT.
THIS FRONT WILL BE ATTACHED TO DEEPENING LOW PRESSURE EJECTING OUT
OF THE NRN ROCKIES AND INTO CANADA. THIS FRONT WILL LIFT INTO
NORTHERN MICHIGAN FRIDAY NIGHT...WITH INCREASINGLY HUMID AIR FILLING
IN. THIS BOUT WITH SUMMER WILL NOT LAST LONG...AS A COLD FRONT WILL
BE FOLLOWING CLOSE BEHIND FOR LATE FRIDAY NIGHT AND ESPECIALLY
SATURDAY. AHEAD OF THE WARM FRONT...THE ELEVATED MIXED LAYER IS
RATHER IMPRESSIVE...WITH AS MUCH AS 800-1200J/KG. A 30-35KT LLJ
THROWING TD'S OF 12-15C OVER THIS FRONT CERTAINLY WARRANTS THE
CHANCE FOR SHOWERS AND STORMS. WENT AHEAD IN INCREASED PRECIP
CHANCES INTO FRIDAY MORNING. THERE IS A LINGERING CHANCE FOR SMALLER
CHANCE FOR RAIN INTO FRIDAY NIGHT...WITH TRAILING COLD FRONT
ENCROACHING ON THE REGION. ALTHOUGH NOT ENTIRELY SURE AT THIS
POINT...MOST OF THE ACTION LOOKS TO BE WITH THE WARM FRONT....AS
INSTABILITY WANES INTO THE EVENING. AM A BIT CONCERNED ABOUT
DEVELOPMENT AHEAD OF THE COLD FRONT THAT PUSHES IN FROM WISCONSIN
AND LAKE MICHIGAN DURING THE EVENING.

SATURDAY THROUGH TUESDAY...RIDGE ALOFT GETS BROKEN DOWN OVER THE
WEEKEND WITH HIGH PRESSURE SETTLING IN. SHOULD BE A RATHER NICE
PERIOD OF WEATHER THIS COMING WEEKEND. THERE IS SOME UNCERTAINTY
HEADING INTO NEXT WORK WEEK. GFS SUGGESTING THAT WE STAY IN NW FLOW
ALOFT AND A CONTINUATION OF THE COOLER CONDITIONS...WITH MAYBE A
SLIGHT CHANCE FOR SHOWERS. THE ECMWF IS MORE AGGRESSIVE/BOLD WITH
REBUILDING HEIGHTS ALOFT...AND RETURNING HOT AND HUMID WEATHER WITH
THE PATTERN SETTING UP FOR POTENTIAL NOCTURNAL SHOWERS/STORMS WITH
MCS POSSIBILITIES. WILL TAKE A MIDDLE OF THE ROAD APPROACH ATTM AND
JUST SLOW THE WARMING...WHILE TRENDING TOWARD THE ECMWF. TEMPS LOOK
TO BE IN THE 70S/LOW 80S SATURDAY WITH 70S FOR SUNDAY. ENJOY THE
WEEKEND.

SMD

&&

.MARINE.../ISSUED AT 330 PM/

LOTS OF CHANGES AND ACTIVE WEATHER OVER THE LAKES IN THE NEXT 24-36
HOURS. LOW PRESSURE SWEEPING ACROSS EASTERN CANADA THROUGH WEDNESDAY
NIGHT WILL RESULT IN A PERIOD OF SHOWERS AND STORMS...POSSIBLY
SEVERE INTO THIS EVENING. COLD FRONT PUSHING THROUGH LATE TONIGHT
AND A TIGHT PRESSURE GRADIENT DEVELOPING FOR TOMORROW WILL BRING
ABOUT VERY WINDY CONDITIONS OVER THE LAKES. GALE WARNING WERE POSTED
EARLIER FOR ALL MARINE ZONES. WINDS WILL ALWAYS BE STRONG/GUSTY IN
AND NEAR THUNDERSTORMS...BUT THE GRADIENT WINDS WILL RESULT IN 35-45
KNOTS TOMORROW...EVEN IN LIGHT OF STABLE CONDITIONS OVER THE
SOUTHERN NEARSHORES. FROM THE STRAITS NORTH...NEAR NEUTRAL
CONDITIONS AND THE CORE OF STRONGEST WINDS WILL RESULT IN THE
HIGHEST OF CONFIDENCE IN THE GALES. HIGH PRESSURE ZIPS ACROSS THE
LAKES LATE TOMORROW NIGHT AND THURSDAY FOR MUCH QUIETER CONDITIONS.
THE NEXT LOW PRESSURE SYSTEM AND WARM FRONT LIFTS INTO NRN MICHIGAN
THURSDAY NIGHT INTO FRIDAY NIGHT. THIS WILL BRING ANOTHER ROUND OF
STORMS.

SMD

&&

.AVIATION.../ISSUED AT 735 PM/...VALID FOR 00Z TAFS

LINGERING THUNDERSTORM THREAT KAPN THROUGH MID EVENING (SOME WITH
VERY GUSTY WINDS)...OTHERWISE RAPIDLY IMPROVING CONDITIONS
EXPECTED THROUGH THE OVERNIGHT AS STRONG COLD FRONT CLEARS THE
AREA. GUSTY WSW WINDS TO CONTINUE...AND INCREASE IN SPEED RAPIDLY
LATER WEDNESDAY MORNING IN TIGHT PRESSURE GRADIENT REGIME.
UNLIMITED CIGS/VIS TO CONTINUE.

MSB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 11 AM TO 11 PM EDT WEDNESDAY FOR MIZ008-
     015>036-041-042.
LH...GALE WARNING FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY FOR
     LHZ345>349.
LM...GALE WARNING FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY FOR LMZ323-
     341-342-344>346.
LS...GALE WARNING FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY FOR LSZ321-
     322.

&&
Hazardous weather outlook, May 31, 3:45 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT TUE MAY 31 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
345 PM EDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT EASTERN UPPER AND
NORTHERN LOWER MICHIGAN LATER THIS AFTERNOON AND EARLY EVENING. THE
TIME FRAME OF GREATEST SEVERE WEATHER THREAT WILL BE ROUGHLY 4 TO
7 PM IN AREAS WEST OF I-75...AND FROM 5 TO 10 PM EAST OF I-75.
DAMAGING WIND GUSTS IN EXCESS OF 70 MPH WILL BE THE PRIMARY SEVERE
WEATHER THREAT...ALONG WITH HAIL OVER ONE INCH IN DIAMETER.
CONDITIONS MAY ALSO BE FAVORABLE FOR AN ISOLATED TORNADO. PLEASE
SEE THE LATEST WATCHES AND WARNINGS FOR ADDITIONAL INFORMATION.

THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS THROUGH THIS
EVENING ON LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN AND
MACKINAC COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WEST WINDS ARE EXPECTED WEDNESDAY...WITH GUSTS OVER 45 MPH
EXPECTED. PLEASE SEE THE LATEST ISSUED WIND ADVISORY FOR ADDITIONAL
DETAILS.

STRONG WINDS COMBINED WITH DROPPING RELATIVE HUMIDITY VALUES WILL
INCREASE FIRE DANGER ACROSS NORTHERN LOWER MICHIGAN WEDNESDAY.

GALE FORCE WIND GUSTS ARE EXPECTED ACROSS ALL NEARSHORE WATERS OF
NORTHERN MICHIGAN LATE TONIGHT THROUGH WEDNESDAY NIGHT.

ADDITIONAL THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY ANY DAMAGE OR HAIL REPORTS TO THE NATIONAL
WEATHER SERVICE.

MSB

In the hours before

Local storm report, May 31, 6:50 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
650 PM EDT TUE MAY 31 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0616 PM     NON-TSTM WND DMG CADILLAC                44.25N  85.42W
05/31/2011                   WEXFORD            MI   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN AROUND CADILLAC.

&&

EVENT NUMBER APX1100420

BERGER
Local storm report, May 31, 6:54 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
654 PM EDT TUE MAY 31 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             2 W ATLANTA             45.00N  84.18W
05/31/2011  E0.75 INCH       MONTMORENCY        MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100421

ARNOTT
Local storm report, May 31, 6:55 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
655 PM EDT TUE MAY 31 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0635 PM     NON-TSTM WND DMG INDIAN RIVER            45.42N  84.62W
05/31/2011                   CHEBOYGAN          MI   AMATEUR RADIO

            MULTIPLE TREES AND POWER LINES DOWN IN INDIAN RIVER
            AREA.

&&

EVENT NUMBER APX1100422

BERGER
Local storm report, May 31, 7:11 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
711 PM EDT TUE MAY 31 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     5 SSW JOHANNESBURG      44.92N  84.52W
05/31/2011                   OTSEGO             MI   LAW ENFORCEMENT

            TREE DOWN.

&&

EVENT NUMBER APX1100423

ARNOTT
Local storm report, May 31, 7:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
740 PM EDT TUE MAY 31 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             FLETCHER POND           44.98N  83.89W
05/31/2011  M0.25 INCH       ALPENA             MI   AMATEUR RADIO

&&

EVENT NUMBER APX1100424

BERGER
Local storm report, May 31, 7:53 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
753 PM EDT TUE MAY 31 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0620 PM     NON-TSTM WND DMG 3 WNW CADILLAC          44.26N  85.47W
05/31/2011                   WEXFORD            MI   EMERGENCY MNGR

            A MATURE TREE FELL ON A PICK UP TRUCK IN A RESTAURANT
            PARKING LOT ON M 115...NEAR 13TH STREET.

&&

EVENT NUMBER APX1100425

JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 10:21 PM EDTLakeshore Flood AdvisoryAPX6 hr
May 30, 10:58 PM EDTSmall Craft AdvisoryAPX15 hr
May 31, 2:04 PM EDTGale WarningAPX33 hr
May 31, 3:54 PM EDTWind AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more29 hr
May 31, 4:36 PM EDTSpecial Marine WarningAPX54 min
May 31, 5:25 PM EDTSevere Thunderstorm WarningAPXAntrim, Crawford, Kalkaska, Otsego65 min
May 31, 5:41 PM EDTSpecial Marine WarningAPX94 min
May 31, 5:49 PM EDTSpecial Marine WarningAPX41 min
May 31, 5:54 PM EDTSevere Thunderstorm WarningAPXAntrim, Benzie, Grand Traverse, Kalkaska, Leelanau, Manistee and 1 more66 min
May 31, 6:05 PM EDTSevere Thunderstorm WarningAPXAlpena, Cheboygan, Crawford, Montmorency, Otsego, Presque Isle55 min
May 31, 6:33 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Emmet, Kalkaska, Otsego57 min
May 31, 6:35 PM EDTSpecial Marine WarningAPX25 min
May 31, 6:47 PM EDTSevere Thunderstorm WarningAPXArenac, Gladwin43 min
May 31, 6:49 PM EDTSpecial Marine WarningAPX86 min
May 31, 7:02 PM EDTSpecial Marine WarningAPX58 min
May 31, 7:13 PM EDTSpecial Marine WarningAPX62 min
May 31, 7:40 PM EDTSevere Thunderstorm WarningAPXAlpena, Presque Isle35 min
May 31, 7:57 PM EDTSpecial Marine WarningAPX93 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.